Taking Too Much Vitamins Can Cause Unnecessary Side Effects Health, medicine and fitness
Dear doctor: How about a warning about the effect of too many vitamins? An example: B6. I recently checked my daily vitamin formula and found that it contained more than double the recommended B6. This is in addition to what I get from my daily “healthy drink” and from my healthy diet. My B6 level was recently tested five times above the suggested level.
Dear reader: Thanks for the opportunity to explore this topic. As you can imagine, I meet many people who doubt the drugs, treatments and advice that doctors should give, but also take remedies that have not been studied or take vitamins in excessive doses. with blind contempt for the potential side. effects.
Let’s start with vitamin B6. This crucial vitamin is involved in metabolic processes that aid in the formation of glucose, heme, niacin, and neurotransmitters in the body. Many foods contain B6, including pork, turkey, beef, eggs and potatoes, breakfast cereals, bananas, nuts, beans and peas. B6 deficiency is rare, but when it does occur it can lead to inflammatory disorders of the mouth, irritability, confusion, depression, and, rarely, nervous dysfunction in the legs and arms. People with severe deficiency can develop seizures. Certain medications (Sinemet for Parkinson’s disease, hydralazine for high blood pressure and isoniazid for tuberculosis for example) can cause B6 deficiency, as can alcoholism, diabetes, asthma and lymphoma. .